JOURNAL BROWSE
Search
Advanced SearchSearch Tips
EXISTENCE AND LARGE TIME BEHAVIOR OF SOLUTIONS TO A FOURTH-ORDER DEGENERATE PARABOLIC EQUATION
facebook(new window)  Pirnt(new window) E-mail(new window) Excel Download
 Title & Authors
EXISTENCE AND LARGE TIME BEHAVIOR OF SOLUTIONS TO A FOURTH-ORDER DEGENERATE PARABOLIC EQUATION
LIANG, BO; WANG, MEISHAN; WANG, YING;
  PDF(new window)
 Abstract
The paper is devoted to studying a fourth-order degenerate parabolic equation, which arises in fluid, phase transformation and biology. Based on the existence and uniqueness of one semi-discrete problem, two types of approximate solutions are introduced. By establishing some necessary uniform estimates for those approximate solutions, the existence and uniqueness of the corresponding parabolic problem are obtained. Moreover, the long time asymptotic behavior is established by the entropy functional method.
 Keywords
fourth-order parabolic;fourth-order elliptic;Cahn-Hilliard equation;thin film equation;long time behavior;
 Language
English
 Cited by
 References
1.
R. A. Adams, Sobolev Space, Academic Press, New York, 1975.

2.
F. Bernis and A. Friedman, Higher order nonlinear degenerate parabolic equations, J. Differential Equations 83 (1990), no. 1, 179-206. crossref(new window)

3.
J. M. Cahn and J. E. Hilliard, Free energy of a non-uniform system I. Interfacial free energy, J. Chem. Phys. 28 (1958), 258-367. crossref(new window)

4.
J. A. Carrillo and G. Toscani, Long-time asymptotics for strong solutions of the thin film equation, Commu. Math. Phys. 225 (2002), no. 3, 551-571. crossref(new window)

5.
D. Gilbarg and N. S. Trudinger, Elliptic Partial Different Equations of Second Order, Second ed., Springer-Verlag, New York, 1983.

6.
G. Grun, Degenerate parabolic differential equations of fourth order and a plasticity model with nonlocal hardening, Z. Anal. Anwendungen 14 (1995), no. 3, 541-574. crossref(new window)

7.
B. Liang and S. Zheng, Existence and asymptotic behavior of solutions to a nonlinear parabolic equation of fourth-order, J. Math. Anal. Appl. 348 (2008), no. 1, 234-243. crossref(new window)

8.
T. G. Myers, Thin films with high surface tension, SIAM Rev. 40 (1998), no. 3, 441-462. crossref(new window)

9.
J. Simon, Compact sets in the space $L^p$(0, T;B), Ann. Math. Pura. Appl. 146 (1987), 65-96.

10.
M. Xu and S. Zhou, Existence and uniqueness of weak solutions for a generalized thin film equation, Nonlinear Anal. 60 (2005), no. 4, 755-774. crossref(new window)

11.
M. Xu and S. Zhou, Stability and regularity of weak solutions for a generalized thin film equation, J. Math. Anal. Appl 337 (2008), no. 1, 49-60. crossref(new window)